MAUDE Adverse Event Report: BRAINSWAY LTD. BRAINSWAY DEEP TMS SYSTEM; TRANSCRANIAL MAGNETIC STIMULATION DEVICE

BRAINSWAY LTD. BRAINSWAY DEEP TMS SYSTEM; TRANSCRANIAL MAGNETIC STIMULATION DEVICE
Model Number 104
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Contributing factors analysis: patient-related risk factors: medication: patient prescribed vyvanse (lisdexamfetamine), which is known to lower seizure threshold.Substance use: positive drug screen for thc (marijuana), which may affect seizure susceptibility.Additional undisclosed substance use cannot be ruled out and may have further contributed to seizure risk.Potential alcohol use: staff reported patient was known to "party" and may have consumed alcohol despite denial, though this remains unconfirmed.Device/procedural factors: equipment adjustments: helmet positioning and treatment location modifications were made during the session in response to patient discomfort.Motor threshold compliance: motor threshold (mt) was not being rechecked weekly as required by manufacturer guidelines, potentially resulting in inappropriate treatment parameters.Patient monitoring: technician was working on a computer with back turned to the patient when the seizure occurred, representing a significant deviation from required continuous patient observation protocols.Safety protocol adherence: multiple procedural violations including inadequate patient monitoring and failure to maintain proper calibration schedules.Conclusions: this seizure incident resulted from a convergence of both patient-specific risk factors and significant procedural/device-related protocol violations.The patient's medication regimen (vyvanse) and substance use (marijuana) created an elevated baseline seizure risk, while multiple procedural deviations, including failure to maintain weekly motor threshold recalibration per manufacturer guidelines and inadequate patient monitoring during active treatment, created unsafe treatment conditions.Both the patient's underlying condition and risk factors, as well as device-related procedural factors and protocol violations, contributed to the occurrence of this seizure event.The service team investigation included device inspection, however, the inability to conduct staff interviews and retraining during the site visit represents an incomplete remediation of the identified procedural issues.Implementation of strict adherence to manufacturer protocols and continuous patient monitoring requirements is essential for preventing similar incidents, and completion of staff retraining remains pending.
 
Event or Problem Description
Patient experienced a generalized tonic-clonic seizure during treatment sessions #18.Patient's right arm stiffen, followed by the patient slumping to the right side and exhibiting full-body shaking consistent with generalized convulsive activity.Patient remained unresponsive for approximately one minute following cessation of convulsive movements.Post-ictal confusion persisted for approximately five to six minutes.No significant injuries were sustained during the event, though a possible minor tongue bite was noted without associated bleeding.Importantly, no urinary or bowel incontinence occurred during or after the seizure.Patient was transported to the emergency department for evaluation and was subsequently discharged home the same day.

Brand Name
BRAINSWAY DEEP TMS SYSTEM
Common Device Name
TRANSCRANIAL MAGNETIC STIMULATION DEVICE
Manufacturer (Section D)
BRAINSWAY LTD.
16 hartom str.
har hotzvim
jerusalem, 97775 16
IS  9777516
Manufacturer (Section G)
BRAINSWAY LTD.
16 hartom str.
har hotzvim
jerusalem, 97775 16
IS   9777516
Manufacturer Contact
ahava stein
16 hartom str.
har hotzvim
jerusalem, 90777-516
IS   90777516
MDR Report Key22175220
Report Number3010300912-2025-19110
Device Sequence Number7829576
Product Code OBP
UDI-Device Identifier07290110538026
UDI-Public(01)07290110538026(11)210303
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K173540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number104
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2025
Initial Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DICYCLOMINE.; LATUDA 80 MG QHS; LUNESTRA 3 MG PRN; VYVANSE 40 MG QAM; ZOLOFT 100 MG 2 QDAY
Outcome Attributed to Adverse Event Other;
Patient Age18 YR
Patient SexFemale